- 一般社団法人 日本神経救急学会
- Journal of Japan Society of Neurological Emergencies & Critical Care (ISSN:24330485)
- vol.31, no.2, pp.69-73, 2019-08-23 (Released:2019-08-24)
A 42-year-old male patient was admitted to our hospital because of generalized convulsive status epilepticus (GCSE), disturbance of consciousness, and shock. He had cardiopulmonary arrest after arrival our hospital, but he was return of spontaneous circulation as soon as cardiopulmonary resuscitation. He had disseminated intravascular coagulation (DIC) and multiple organ dysfunction. From the time of admission, we managed about the patient's breathing, circulation, body temperature. We also administrated sodium valproate 400mg, levetiracetam 1,000mg daily, and continuous use of midazolam to status epilepticus. In addition, he underwent continuous renal replacement therapy because of acute renal failure. The electroencephalogram showed scattered delta waves. Brain MR images showed hyper-intense lesions at bilateral pallidum and thalami, which led to a diagnosis of hypoxic encephalopathy associated with long-term GCSE. On day 13, he started tracking our fingers with his eyes. On day 34, he was able to obey commands and he was transferred to the general ward. GCSE is known to exhibit various organ dysfunctions. In this case, there was a history of epilepsy and had developed on GCSE, but as a result of the clinical examination, it was considered epilepsy-related organ dysfunction because the cause of multiple organ dysfunction was not clear.